Psycho-Babble Medication Thread 210843

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

doc says i'm on too many meds :(

Posted by cybercafe on March 20, 2003, at 0:05:51

i need an antidepressant but my doc says i'm taking too many meds (zyprexa 2.5 mg, clonazepam, ritalin)

that doesn't sound like much but he mentions that if i added another it would have serious effects on my metabolism (how do drugs effect metabolism?) and i was also told i could go into muscularinic overload

can anyone shed some light on this issue?

 

muscarinic overload

Posted by cybercafe on March 20, 2003, at 0:18:17

In reply to doc says i'm on too many meds :(, posted by cybercafe on March 20, 2003, at 0:05:51

sorry i should have spelled that muscarinic overload .. (acetylcholine receptors)

 

Re: muscarinic overload

Posted by utopizen on March 20, 2003, at 13:37:04

In reply to muscarinic overload, posted by cybercafe on March 20, 2003, at 0:18:17

> sorry i should have spelled that muscarinic overload .. (acetylcholine receptors)
>

Um, that's not a lot of meds. Are you on Klonopin everyday? It's even fewer meds if it's Klonopin as needed.

 

Re: muscarinic overload

Posted by cybercafe on March 21, 2003, at 0:00:52

In reply to Re: muscarinic overload, posted by utopizen on March 20, 2003, at 13:37:04

> > sorry i should have spelled that muscarinic overload .. (acetylcholine receptors)
> >
>
> Um, that's not a lot of meds. Are you on Klonopin everyday? It's even fewer meds if it's Klonopin as needed.
>

hmmm... do you know if it's really dangerous to combine ADs and stimulants (on the heart?)

 

Re: muscarinic overload

Posted by utopizen on March 21, 2003, at 0:08:30

In reply to Re: muscarinic overload, posted by cybercafe on March 21, 2003, at 0:00:52

Not unless you mean MAOI ADs. If you mean modern SSRIs, I'm pretty sure every drug-- recreational and otherwise-- has been foolproof tested by millions. Heroin addicts and speed freaks included.

I was reading up on MAOIs and stims, because my docs are thinking of combining an MAOI and keeping a stim. Even they don't know what the reaction would be, you just have to take it slow and be careful. But these days, at least you have anti-hypertensive drugs for when you do get hypertensive on an MAOI. Apparently 3 people died on MAOIs and stims in the 50's and 60's. It was with dexedrine, but I take Desoxyn (methamphetamine). So even less is known with that combo.

 

Re: muscarinic overload

Posted by cybercafe on March 21, 2003, at 16:23:20

In reply to Re: muscarinic overload, posted by utopizen on March 21, 2003, at 0:08:30

> Not unless you mean MAOI ADs. If you mean modern SSRIs, I'm pretty sure every drug-- recreational and otherwise-- has been foolproof tested by millions. Heroin addicts and speed freaks included.
>
> I was reading up on MAOIs and stims, because my docs are thinking of combining an MAOI and keeping a stim. Even they don't know what the reaction would be, you just have to take it slow and be careful. But these days, at least you have anti-hypertensive drugs for when you do get hypertensive on an MAOI. Apparently 3 people died on MAOIs and stims in the 50's and 60's. It was with dexedrine, but I take Desoxyn (methamphetamine). So even less is known with that combo.
>
>

no i was thinking lithium (as antidepressant) + ritalin... or SSRI + ritalin + mood stabilizer...

i guess my doc is afraid that as a bipolar, i am susceptible to some sort of major brain activity/seizure ?

MAOIs + stims seems quite dangerous... and i think meth is one of the strongest stims (though i'm sure you already know this) ...

have you tried stim + SSRI first? how did that work out for you?

 

Re: muscarinic overload

Posted by utopizen on March 21, 2003, at 17:43:32

In reply to Re: muscarinic overload, posted by cybercafe on March 21, 2003, at 16:23:20


>
> MAOIs + stims seems quite dangerous... and i think meth is one of the strongest stims (though i'm sure you already know this) ...
>
> have you tried stim + SSRI first? how did that work out for you?
>

mmm... yeah, Wellbutrin, Buspar, Celexa, Prozac, Gabitril, Neurontin, Effexor, and others I can't remember.

ADs didn't make me feel any different, Gabitril gave me a psychotic episode, and Neurontin killed my anxiety but made me stupid and gave me a monotone voice. As for interacting with stims, I didn't even feel different on the ADs to begin with... expect Buspar, which made me incredibly anxious. Oh, that's not an AD.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, dr-bob@uchicago.edu

Script revised: October 4, 2007
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.